Search PubMed⌕ Search

Biomedical subjects

A Wajgt

Publications and source records attributed to A Wajgt.

56 records · Page 4Linked to original sources

[Cyclophosphamide changes oligoclonal immunoglobulin G spectrum in cerebrospinal fluid in slowly progressing multiple sclerosis].

The effects of treatment with cyclophosphamide (CY) and prednisone on the spectrum of oligoclonal IgG (olgG) of the cerebrospinal fluid were studied in 33 cases of slowly progressing multiple sclerosis. CY was administered intravenously in a total dose of 4 g during 10 days. This treatment was supplemented with prednisone 775 mg p.o. given during the following 25 days. The electrophoretic separation of proteins in non-concentrated CSF and in serum before and immediately after the treatment was done by Laemili's method with associated impregnation with silver salts. The analysis of these electrophorograms showed the presence of qualitative and quantitative changes of olgG spectrum. Quantitative changes found in 59% of the cases included more pronounced (8% of cases) appearance or attenuation (51% of cases) of individual bands. Qualitative changes in form of elimination of bands were noted in 29% of cases, and in 12% of cases new bands appeared. The authors conclude that, the results confirm a strong immunosupressive effect of CY on olgG in slowly progressing m.s.

Cyclophosphamide↗

[Comparative assessment of treatment efficacy with lamotrigine (Lamictal) together with valproate and/or carbamazepine in patients with refractory epilepsy].

For the study 17 patients aged 26-55 years were qualified after ineffective treatment with carbamazepine and/or valproate for simple partial, complex partial or secondary generalized seizures. The criterion of resistance to treatment was the occurrence of four or more seizures monthly. The treatment with lamotrigine was successful in 9 (52%) cases, with reduction of seizures by at least 50%. In 2 cases the seizure activity in EEG became normal. In 8 cases the addition of lamotrigine was ineffective and the drug was discontinued (in one case due to allergic rash and in one the cause was toxic hepatocellular damage).

Adult↗